Alert archive / Nebraska / Red Flag Warnings in 2009
Red Flag Warning 7, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at May 19, 2009, 1:58 PM MDT for 18 counties in Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2009, 1:58 PM MDT (19:58 UTC)
- Expired
- May 19, 2009, 6:00 PM MDT
- In force
- 4 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 16 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3238 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KLBF 191958 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 258 PM CDT TUE MAY 19 2009 NEZ204-206-208-200000- /O.NEW.KLBF.FW.W.0007.090519T1958Z-090520T0000Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR- 258 PM CDT TUE MAY 19 2009 /158 PM MDT TUE MAY 19 2009/ ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES: IN NEBRASKA...204...206...208 AN UNSEASONABLE HOT DAY HAS RESULTING IN TEMPERATURES REACHING INTO THE MID 90S ACROSS NORTHWEST NEBRASKA. PRIMARILY ACROSS CHERRY AND SHERIDAN COUNTIES. MEANWHILE SURFACE DEW POINTS ARE NEAR 40 DEGREES...WITH A RESULTING RELATIVE HUMIDITY AT OR BELOW 15 PERCENT. ALONG WITH THE DRY AIR ARE SOUTH WINDS GUSTING TO 30 TO 45 MPH. THIS COMBINATION WILL CREATE EXTREME FIRE BEHAVIOR CONDITIONS. WHILE THE SPRING GROWTH HAS CREATED SOME AREAS OF LOW FUEL CONDITIONS...CURED GRASSES FROM LAST YEAR REMAIN THE DOMINANT FUEL TYPE IN MANY LOCATIONS. RELATIVE HUMIDITIES WILL INCREASE ONCE TEMPERATURES DIMINISH THIS EVENING...HOWEVER WINDS WILL CONTINUE TO BE GUSTY INTO THE LATE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MASEK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at May 19, 2:57 AM MDT, 11 hours 1 minute earlier.
Area forecast discussion, May 19, 2:57 AM MDT, 11 hours 1 minute before
AREA FORECAST DISCUSSION...CORRECTED 4TH PARAGRAPH NATIONAL WEATHER SERVICE NORTH PLATTE NE 358 AM CDT MON MAY 18 2009 .DISCUSSION... MODERATE INTENSITY HEAT WAVE UNDER WAY ACROSS MUCH OF THE WESTERN HIGH PLAINS. NEARLY ALL LOCATIONS IN THE NORTH PLATTE CWA REACHED 90 DEGREES OR HIGHER ON MONDAY...AND EXPECTING MUCH THE SAME TODAY. CONDITIONS TODAY APPEAR TO NOT BE QUITE AS DRY AS MONDAY HOWEVER...AS A FRONTAL BOUNDARY LYING ACROSS SOUTH DAKOTA WILL ALLOW FOR THE POOLING OF SURFACE MOISTURE /DEW POINTS IN THE UPPER 40S TO LOWER 50S/ ACROSS MUCH OF NEBRASKA TO THE SOUTH OF THE BOUNDARY. THIS MOISTURE WILL BE QUITE SHALLOW HOWEVER...AS GULF OF MEXICO MOISTURE REMAINS WELL SOUTHEAST OF THE CENTRAL PLAINS. CONCERNS FOR TODAY WILL BE THE WIND POTENTIAL...AND THE SLIGHT CHANCE FOR AN ISOLATED T-STORM TO POP ALONG THE SURFACE TROUGH ACROSS THE PANHANDLE LATE THIS AFTERNOON. FIRST THE WINDS...MAV GUIDANCE IS THE MOST AGGRESSIVE WITH WINDS TODAY. MAV SUGGESTS SUSTAINED WINDS THIS AFTERNOON APPROACH 30 KTS FOR ABOUT THREE TO SIX HOURS ACROSS THE EASTERN HALF OF NORTH CENTRAL NEBRASKA. BUFKIT AND MET DATA ARE LESS...AND KEEP ALL AREAS JUST BELOW THE ADVISORY THRESHOLD. AFTER EXAMINATION OF AREA SOUNDINGS FROM SOUTHWEST THROUGH NORTH CENTRAL NEBRASKA...HAVE DECIDED TO HOIST A WIND ADVISORY FOR THIS AFTERNOON AND EVENING. SOUNDINGS INDICATE NORTH PLATTE MIXING TO 750 MB...AND ONEILL TO 825 MB. SPEEDS AT THESE LEVELS ARE FROM 40 TO 45 KTS...SO POTENTIAL IS DEFINITELY THERE FOR STRONG WINDS THIS AFTERNOON. BASED ON WHAT I AM SEEING IN THE SOUNDING PROFILES...HAVE DECIDED TO FOLLOW THE MAV GUIDANCE...AND THAT SPELLS WINDS ADVISORY FROM ROUGHLY IMPERIAL TO VALENTINE AND POINTS EAST. WILL START THE ADVISORY AT 18Z AND RUN IT THROUGH 02Z WEDNESDAY. NEXT CONCERN WILL BE THE SMALL POTENTIAL FOR A STORM ALONG THE SURFACE TROUGH/DRY LINE LATE THIS AFTERNOON. BOTH GFS AND NAM INDICATE VERY STEEP LOW AND MID LEVEL LAPSE RATES ALONG WITH 500 TO 1000 J/KG OF CAPE. BUFKIT SOUNDINGS SUGGEST CAP IS GONE BY 4 PM MDT...AND IF A STORM MANAGES TO DEVELOP IT WILL BE VERY HIGH BASED...WITH STORM BASES EXPECTED AROUND 10000 FT AGL. ANY ISOLATED STORM WILL DIMINISH EARLY THIS EVENING. COLD FRONT MAKES IT WAY INTO NORTHWEST NEBRASKA ON WEDNESDAY...AND THIS WILL BRING A BETTER CHANCE OF THUNDERSTORMS LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. AS IS THE CASE TODAY...STORMS WEDNESDAY APPEAR TO BE RATHER HIGH BASED...BUT SHEAR IS SUCH THAT A FEW HIGH BASED SUPERCELLS WITH LARGE HAIL WILL BE A POSSIBILITY RIGHT ALONG AND JUST BEHIND THE BOUNDARY...WHERE SOME POOLING OF MOISTURE WILL BE FOUND. ANOTHER HOT DAY CAN ALSO BE EXPECTED ON WEDNESDAY AHEAD OF THE FRONT...WITH MID 90S LIKELY. FRONT WILL SAG SOUTH OF THE AREA THURSDAY...AND THEN LIFT NORTH AS A WARM FRONT FRIDAY AND SATURDAY. WILL INTRODUCE AN INGREDIENT THAT HAS BEEN MISSING BY SATURDAY...AND THAT IS GULF MOISTURE. THIS MOISTURE COMBINED WITH THE FRONT WILL SPELL THE CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS FOR MUCH OF THE WEEKEND. WON/T RAIN ALL WEEKEND...BUT SHOWERS OFF AND ON WILL BE POSSIBLE. OTHERWISE TEMPERATURES WILL MAINLY RUN IN THE 70S FOR HIGHS...WITH LOWS STAYING NEAR 60 WITH THE INCREASE IN DEW POINTS. A PROLONGED WET SPELL APPEARS TO BE IN THE OFFING BEYOND MEMORIAL DAY WEEKEND...BUT THIS WILL BE ADDRESSED LATER AS THIS IS BEYOND THE FORECAST PERIOD. && .AVIATION... UNLIMITED VISIBILITIES AND CEILINGS AOA 20000 FT AGL ARE EXPECTED TODAY AND TONIGHT AT THE KLBF AND KVTN TERMINALS. STRONG SOUTHERLY WINDS WITH GUSTS UP TO 40KTS ARE LIKELY THIS AFTERNOON AND EVENING AT BOTH TERMINALS. IF WINDS CAN DECOUPLE TO UNDER 10 KTS TONIGHT...NON CONVECTIVE LOW LEVEL WIND SHEAR WILL BE POSSIBLE...ESPECIALLY AFTER 06Z TONIGHT. && .FIRE WEATHER... NEAR EXTREME FIRE DANGER WILL EXIST ACROSS THE EASTERN PANHANDLE LATER THIS AFTERNOON DUE TO A COMBINATION OF GUSTY SOUTHERLY WINDS AND MINIMUM RELATIVE HUMIDITIES OF 18 TO 23 PERCENT. AT THIS TIME...THE GREATEST THREAT FOR EXTREME FIRE DANGER IS OVER THE EASTERN NEBRASKA PANHANDLE. FEEL AT THIS JUNCTURE...MINIMUM RELATIVE HUMIDITIES WILL NOT REMAIN AOB 15 PERCENT FOR GREATER THAN 3 HOURS LATER THIS AFTERNOON. WITH THIS IN MIND...WILL FORGO ANY RED FLAG WARNINGS FOR NOW AND EMPHASIZE THE FIRE DANGER IN THE DISCUSSION PORTION OF THE FWFLBF AND HWOLBF. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 18Z TO 02Z WEDNESDAY FOR NEZ005>010-025>029-037-038-058-059-069>071 DISCUSSION...TAYLOR AVIATION/FIRE WEATHER...BUTTLER
Hazardous weather outlook, May 19, 4:06 AM MDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 506 AM CDT TUE MAY 19 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-201030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 506 AM CDT TUE MAY 19 2009 /406 AM MDT TUE MAY 19 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. NEAR EXTREME FIRE DANGER WILL EXIST TODAY...MAINLY WEST OF HIGHWAY 83 FROM VALENTINE TO NORTH PLATTE. FIRE DANGER MAY REACH EXTREME CONDITIONS OVER THE EASTERN PANHANDLE LATE THIS AFTERNOON AND EARLY THIS EVENING. STRONG SOUTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE LIKELY THIS AFTERNOON AND EARLY THIS EVENING ACROSS PORTIONS OF THE OUTLOOK AREA. THE MAIN AREA OF CONCERN IS EAST OF A LINE FROM GRANT...TO STAPLETON...TO VALENTINE. WINDS ARE EXPECTED TO SUBSIDE SOME AFTER SUNSET. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHEASTERN PANHANDLE LATE THIS AFTERNOON AND EARLY THIS EVENING. SOME GUSTY WINDS ARE POSSIBLE IN THE VICINITY OF THUNDERSTORMS THIS EVENING. AT THIS TIME...NO SEVERE THUNDERSTORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COLD FRONT WILL PASS THROUGH WESTERN AND NORTH CENTRAL NEBRASKA ON WEDNESDAY. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND BEHIND THE FRONT. SOME OF THESE MAY BE ON THE STRONG SIDE...ESPECIALLY OVER NORTHERN PORTIONS OF THE OUTLOOK AREA. GUSTY WINDS AND SMALL HAIL ARE THE MAIN THREATS WITH THESE STORMS. A FRONTAL BOUNDARY WILL STALL ACROSS THE CENTRAL PLAINS LATER IN THE WEEK. THUNDERSTORMS WILL BE POSSIBLE ALONG THIS BOUNDARY. AT THIS TIME...NO SEVERE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:34 AM MDT | Wind Advisory | LBF | Blaine, Boyd, Brown, Chase, Cherry, Custer and 12 more | 19 hr |
Nearby
Red Flag Warnings in Nebraska, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.